Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Noticed grey substance in saliva. Is it due to strep C?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2005
Answered : 1108 Questions
Hello, I went to the doctors for throat discomfort and was told I have strep c... since than its been three months and I still have discomfort and I see when I need to spit some type of black or very dark gray substance in my saliva. What is this?
Posted Thu, 12 Dec 2013 in Ear, Nose and Throat Problems
Answered by Dr. Abhishek Sharma 23 minutes later
Brief Answer: consult ENT specialist Detailed Answer: Hello, You have throat discomfort for past 3 months . The black substance could be phlegm. You need to take care of two things-- 1. nasal allergies / disease like blockage,discharge , The nasal discharge fall back in throat and irritates it. This phlegm being infected cause the discomfort. You need to consult your ENT specialist to get examination and CT scan nose with plain coronal views limited cuts, if required to rule out any disease in nose and paranasal sinuses . You need to take antibiotic course and nasal sprays . 2. Take care of reflux, It is one of the reason for recurrent throat irritation , it doesnot matter you feel heart burn acidity or not. Take--- Antacids and antireflux medicines . Precautions— Keep head end of bed elevated. Avoid alcohol, Smoking Do brisk walking daily Go for walk after dinner Avoid spicy food Avoid late night coffee In doubt do reply
Above answer was peer-reviewed by
Follow-up: Noticed grey substance in saliva. Is it due to strep C? 34 minutes later
As far as my throat I do believe I might have an infection. I see white spots on my tonsils, my throat is not sore and does not hurt but its the need to clear my throat. I went to see the PI in September and was tested for std's as well as strep throat and a throat culture... All were NEGITIVE except the throat culture and that was Positive for strep C... Since then I've taken two different types of medication Penicillin and another for those who are allergic to penicillin. And I seem to still have systoms. I do not have a sins drip or nasal distress... As far as my saliva it is not the color of my salvia that is black or dark gray it is very small spots that I see inside of the saliva... it looks like clear saliva with a dot/spot in it. It freaks me out to see that I know its not normal I work in research and I m a little familiar things. just to give you some idea it look like bits of the top of broccoli in clear salvia but only like a very few... I do believe in the on set of all of this on the right side of the front part of my neck, was a little swollen but the PI ruled that out. However I felt different. my lymph nodes were fine every where else. What could this be I think it might be a throat infection or Partitas. Could this be any other disease or infection?
Answered by Dr. Abhishek Sharma 13 minutes later
Brief Answer: Treat reflux Detailed Answer: Hello, I understand about the particles. I would still suggest you to follow previous advice, you will definitely have improvement. It is that many people do not know they have reflux disease. It is a treatable condition, just follow the instructions, take medicine for reflux for 10 days and see how it goes. In doubt do reply
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor